MAUDE Adverse Event Report: STRYKER MEDICAL-KALAMAZOO M-1 COT - BASE HIGH LOAD 28; STRETCHER, WHEELED

STRYKER MEDICAL-KALAMAZOO M-1 COT - BASE HIGH LOAD 28; STRETCHER, WHEELED
Model Number 6100
Medical Device Problem Code Device Tipped Over (2589)
Health Effect - Clinical Code Abrasion (1689)
Date of Event 12/31/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the course of an intensive care transfer with the rescue and intensive care transport helicopter, a critically ill patient with circulatory instability was on the way from the hospital building to the helipad, when the cot tipped over sideways with the patient.The cot was guided at the front by the emergency paramedic and at the back by the emergency physician.Three medical devices (holder with three syringe pumps, patient monitor with defib unit and the mobile oxygen bottle) were attached to the side, on the right in the direction of travel, and the ventilator was attached to the head end of the cot.By driving around obstacles (parked car, overturned construction site element and container in the access area to the landing site) and crossing a water drain, the cot with the patient weighing approx.70kg tipped over to the right (the side with the equipment) in a left turn.The cot fell onto its right side and the fall was intercepted by the equipment mounted there.This destroyed the syringe pump with the catecholamine it contained, as well as the patient monitor.The patient was secured from falling by the straps of the cot.Only their head touched the floor in the area of the forehead, resulting in a pressure mark/scrape.The cot was set up again with the patient still strapped to it and the patient was driven back to the hospital/shock room.In the shock room, with the help of the emergency room team there, the monitoring was reinstalled and showed a treatment pattern requiring resuscitation.Resuscitation measures and the appropriate medication were started immediately.After 30 minutes of unsuccessful resuscitation, the measures were discontinued by consensus of all physicians present, and the patient's death was documented.Further information is being requested to determine if the patients pre-existing condition and/or the device contributed to the patients death.
 
Event or Problem Description
It was reported that during the course of an intensive care transfer with the rescue and intensive care transport helicopter, a critically ill patient with circulatory instability was on the way from the hospital building to the helipad, when the cot tipped over sideways with the patient.The cot was guided at the front by the emergency paramedic and at the back by the emergency physician.Three medical devices (holder with three syringe pumps, patient monitor with defib unit and the mobile oxygen bottle) were attached to the side, on the right in the direction of travel, and the ventilator was attached to the head end of the cot.By driving around obstacles (parked car, overturned construction site element and container in the access area to the landing site) and crossing a water drain, the cot with the patient weighing approx.70kg tipped over to the right (the side with the equipment) in a left turn.The cot fell onto its right side and the fall was intercepted by the equipment mounted there.This destroyed the syringe pump with the catecholamine it contained, as well as the patient monitor.The patient was secured from falling by the straps of the cot.Only their head touched the floor in the area of the forehead, resulting in a pressure mark/scrape.The cot was set up again with the patient still strapped to it and the patient was driven back to the hospital/shock room.In the shock room, with the help of the emergency room team there, the monitoring was reinstalled and showed a treatment pattern requiring resuscitation.Resuscitation measures and the appropriate medication were started immediately.After 30 minutes of unsuccessful resuscitation, the measures were discontinued by consensus of all physicians present, and the patient's death was documented.
 
Additional Manufacturer Narrative
It was reported that at the time of the event, various environmental and preexisting factors may have caused or contributed to the cot tip including obstacles in the path, strong whether, darkness, and the patient initially being in critical respiratory condition (on a ventilator).An inspection on the device was performed by a third party.It was identified using information provided by the customer that the most likely cause for the cot tip was no component level defect in the device.H3 other text : device evaluated by a third party.

Brand Name
M-1 COT - BASE HIGH LOAD 28
Common Device Name
STRETCHER, WHEELED
Manufacturer (Section D)
STRYKER MEDICAL-KALAMAZOO
3800 east centre avenue
portage MI 49002
Manufacturer (Section G)
STRYKER MEDICAL-KALAMAZOO
3800 east centre avenue
portage MI 49002
Manufacturer Contact
brian thompson
3800 east centre avenue
portage, MI 49002
2693292100
MDR Report Key16284946
Report Number0001831750-2023-00278
Device Sequence Number4881305
Product Code FPO
UDI-Device Identifier07613327261530
UDI-Public07613327261530
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number6100
Device Catalogue Number6100003000
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/23/2023
Supplement Date Received by Manufacturer01/23/2023
Initial Report FDA Received Date02/02/2023
Supplement Report FDA Received Date04/13/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/18/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6100031000, M-1 COT KNEE GATCH LITTER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexFemale
Patient Weight70 KG